MAUDE Adverse Event Report: QUEST MEDICAL, INC. Q2 CHECKMATE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

QUEST MEDICAL, INC. Q2 CHECKMATE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 9545
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The hospital reported an issue encountered with the intravenous administration extension set during use.The report stated that some of the luer locks do not appear to have a fixed stopping point- like they have been stripped out.The report stated that as a result the infusion sets would then come off of the manifold during the procedures, causing a delay in the procedure while the issue was remedied.The complainant reported that out of (b)(4) eaches in a box of the product they have had issues with at least (b)(4) of the devices.A complaint sample has been returned to the manufacturer for analysis.There were no patient complications reported as a result of the alleged event.
 
Additional Manufacturer Narrative
Visual examination of the complaint sample found that the tubing from the checkmate component appears to have been removed and re-configured by the customer.The cap on the checkmate rotated as if it did not have any threads.Further examination found that the threads appeared distorted either from over-tightening or by repeated threading onto other ports.It is likely the luer on non-quest tubing could have distorted the hub threading.The device history record for the lot and subcomponent lot(s) were reviewed and no devices were rejected and no specific manufacturing yield issues were reported similar to the reported complaint condition.

Brand Name
Q2 CHECKMATE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key5865131
Report Number1649914-2016-00039
Device Sequence Number18950860
Product Code FPK
UDI-Device Identifier00634624095458
UDI-Public00634624095458
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K800825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date12/08/2018
Device Model Number9545
Device Lot Number0502535D06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2016
Supplement Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;